View Full Version : What does this mean? Help!


GiGi3
09-27-13, 02:28 PM
I've been taking Geodon, Klonopin and low dose (5mg XR Adderall). Today was the first day I did not take the Adderall and I have lost my mind!

I have flown into a few rages. It's awful. I've become a monster.

Was the Adderall building up to this? It's caused mood instability in the past.

Or is it the lack of Adderall today that caused the rages episodes?

Or is it that I'm just not stable enough to be taking any amount of a stimulant right now?

Is it just plain old ADD or Bipolar? I don't know which or what?

dvdnvwls
09-27-13, 02:29 PM
Your Adderall dose is (by ordinary standards) a very low one.

Either you are super-duper-sensitive to Adderall, or it's something else. In any case, you need to get off the internet, go back to your doctor NOW, and explain what's happening. Expert doctors, looking at you in person, can have trouble telling the difference between Bipolar and ADHD. There is NO HOPE of finding out from some people on the internet. Again, get off the computer and call your doctor NOW.

GiGi3
09-27-13, 02:53 PM
I've called my doc, who isn't in on Fridays and left a message. I'm sure she will not be shocked. I was way too hyped up yesterday when I saw her and I was convinced I was GREAT.

I think that's why she mentioned she Trileptal. I used to take 600mg as my stabilizer. I haven't been using that or Buspar for my anxiety (which after 3-4 weeks actually works).

I went off track and it's a disaster today - not yesterday when I saw her!

I will return to my stabilizer, stop the Adderall and ease back on my Buspar and take my Klonopin. The Trileptal and Klonopin should help me get ahold of myself.

This is why we should never experiment with our meds. I was in some weird denial that Geodon was keeping me stable. It was a great week while it lasted.

Yes, I am very med sensitive. A cup of coffee is usually all the stimulant I should have.

dvdnvwls
09-27-13, 02:58 PM
A-Ha! Coffee! :)

I think this is the third or fourth or seventeenth time I've said this today: For a lot of people, once they start a prescription stimulant they must totally give up caffeine. As in no tea, no decaf, NONE. The Adderall and the caffeine are both fine by themselves, but together (for a lot of people, not everyone) they create major side effects.

Short version: Quit caffeine cold-turkey right now.

BellaVita
09-27-13, 03:00 PM
I've been taking Geodon, Klonopin and low dose (5mg XR Adderall). Today was the first day I did not take the Adderall and I have lost my mind!

I have flown into a few rages. It's awful. I've become a monster.

Was the Adderall building up to this? It's caused mood instability in the past.

Or is it the lack of Adderall today that caused the rages episodes?

Or is it that I'm just not stable enough to be taking any amount of a stimulant right now?

Is it just plain old ADD or Bipolar? I don't know which or what?

Wait, you didn't take Adderall and this happened, correct?

GiGi3
09-27-13, 06:40 PM
BellaVita - Correct! I didn't take the Adderall today and this happened. So, I wonder if the Adderall and Geodon have been brewing up for some kind of rage?

I don't understand it.

BellaVita
09-27-13, 07:52 PM
BellaVita - Correct! I didn't take the Adderall today and this happened. So, I wonder if the Adderall and Geodon have been brewing up for some kind of rage?

I don't understand it.

I have no idea...

I don't know much about Geodon...I thought it was to help bipolar disorder?

As for the Adderall, perhaps it wasn't such a good idea to take a day off? Did your doc want you to take a day off/do you usually take days off?

Okay - you said the day before this you were doing great(or so you thought), perhaps you were hypomanic then? And this could be the hypomanic episode running its course?

It's probably a good idea to be on a mood stabilizer when bipolar and taking ADHD medication.

Oh, and if it's the Adderall causing the rage - you definitely need to tell your doctor this asap.

If you can't contact your doctor in time, I suggest getting help elsewhere if you are unable to handle yourself. If you are potentially a danger to yourself(or others), then for sure please seek help elsewhere.

GiGi3
09-27-13, 08:21 PM
BellaVista

Don't worry, I'm not a danger to myself or others. I've actually taken 600mg of Trileptal this afternoon/evening and I feel better.

I think you hit it when you said I was probably hypomanic yesterday. I was. I realize that now. Way tooooo happy. The Adderall, coffee and Geodon pushed me over the edge after a week. I need my Trilepal and I'm back on it now for good.

While I love the hypomania that Adderall - even a tiny dose gives me, I guess it's not worth it.

Thank you for your responses to my post. I appreciate you!

BellaVita
09-27-13, 08:23 PM
No problem!

Glad things are working out for you(well, after they didn't work out...:/).

Hope things continue to improve!

Cheers,
-Bella :)

keliza
10-06-13, 04:53 PM
The bipolar brain tends to be extremely sensitive to stimulants to begin with. When you add ADHD to the mix, a disorder that alters the way our brains utilize stimulants, it turns our mental health into a minefield. If you have a combination of meds that is working for you, DO NOT DEVIATE FROM THEM. Do not do it. Just don't. I know you might think "Oh things have been going well, it'll be okay if I skip this one or lower this one" but just don't do it.

If you absolutely feel like you need a medication change, talk to your doctor about it. But never, and I repeat, never do it on your own. As much as it sucks to admit sometimes, our brains are particularly sensitive and easily destabilized. There is no room for error. Bite the bullet and stay on your meds exactly as prescribed. The mood stabilizer is there for a reason, even when you feel like it isn't doing much. You often don't realize until you go off the medication how much it was actually helping.